×

zbMATH — the first resource for mathematics

Direct solution of nonlinear optimal control problems using quasilinearization and Chebyshev polynomials. (English) Zbl 1010.93507
Summary: A numerical method to solve nonlinear optimal control problems with terminal state constraints, control inequality constraints and simple bounds on the state variables, is presented. The method converts the optimal control problem into a sequence of quadratic programming problems. To this end, the quasilinearization method is used to replace the nonlinear optimal control problem with a sequence of constrained linear-quadratic optimal control problems, then each of the state variables is approximated by a finite length Chebyshev series with unknown parameters. The method gives the information of the quadratic programming problem explicitly (the Hessian, the gradient of the cost function and the Jacobian of the constraints). To show the effectiveness of the proposed method, the simulation results of two constrained nonlinear optimal control problems are presented.

MSC:
93C10 Nonlinear systems in control theory
93B18 Linearizations
90C20 Quadratic programming
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Betts, J., Issues in the direct transcription of optimal control problem to sparse nonlinear programs, (), 3-17 · Zbl 0797.49028
[2] Stryk, O.; Bulirsch, R., Direct and indirect methods for trajectory optimization, Ann. oper. res., 37, 357-373, (1992) · Zbl 0784.49023
[3] D. Kraft, On converting optimal control problems into nonlinear programming problems, in: K. Schittkowski (Ed.), Computational Mathematical Programming, Vol. F15, Springer, Berlin, 1985, pp. 261-280. · Zbl 0572.49015
[4] Betts, J., Survey of numerical methods for trajectory optimization, J. guidance control dynamics, 21, 193-207, (1998) · Zbl 1158.49303
[5] Tabak, D., Applications of mathematical programming techniques in optimal control: a survey, IEEE trans. automat. control, 15, 688-690, (1970)
[6] Goh, C.J.; Teo, K.L., Control parameterization: a unified approach to optimal control problems with general constraints, Automatica, 24, 3-18, (1988) · Zbl 0637.49017
[7] Frick, P.A.; Stech, D.J., Solution of optimal control problems on a parallel machine using the epsilon method, Optimal control appl. methods, 16, 1-17, (1995) · Zbl 0863.49031
[8] Vlassenbroeck, J.; Van Doreen, R., A Chebyshev technique for solving nonlinear optimal control problems, IEEE trans. automat. control, 33, 333-340, (1988) · Zbl 0643.49027
[9] Teo, K.; Goh, C.; Wong, K., A unified computational approach to optimal control problems, (1991), Longman Scientific & Technical England · Zbl 0747.49005
[10] Jaddu, H.; Shimemura, E., Computation of optimal control trajectories using Chebyshev polynomials: parameterization and quadratic programming, Optimal control appl. methods, 20, 21-42, (1999)
[11] Yen, V.; Nagurka, M., Optimal control of linearly constrained linear systems via state parameterization, Optimal control appl. methods, 13, 155-167, (1992) · Zbl 0779.49034
[12] Razzaghi, M.; Elnagar, G., Linear quadratic optimal control problems via shifted Legendre state parameterization, Internat J. systems sci., 25, 393-399, (1994) · Zbl 0810.49037
[13] Bellman, R.; Kalaba, R., Quasilinearization and nonlinear boundary value problems, (1965), Elsevier New York · Zbl 0139.10702
[14] H. Jaddu, E. Shimemura, Computation of optimal feedback gains for time-varying LQ optimal control, Proceedings of 1998 American Control Conference, 1998, pp. 3101-3102.
[15] Neuman, C.P.; Sen, A., A suboptimal control algorithm for constrained problems using cubic splines, Automatica, 9, 601-613, (1073) · Zbl 0276.49026
[16] Fegley, K.; Blum, S.; Bergholm, J.; Calise, A.; Marowitz, J.; Porcelli, G.; Sinha, L., Stochastic and deterministic design and control via linear and quadratic programming, IEEE trans. automat. control, 16, 759-766, (1971)
[17] Fox, L.; Parker, I.B., Chebyshev polynomials in numerical analysis, (1968), Oxford University Press England · Zbl 0153.17502
[18] Bashein, G.; Enns, M., Computation of optimal controls by a method combining quasilinearization and quadratic programming, Internat. J. control, 16, 177-187, (1972) · Zbl 0239.49014
[19] Junkins, J.L.; Turner, J.D., Optimal spacecraft rotational maneuvers, (1986), Elsevier Amsterdam
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.